Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 19, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 4, 2019, 7:53 PM EST for Gwinnett County, Georgia. It took effect at Jan 4, 2019, 10:10 PM EST. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 4, 2019, 7:53 PM EST (00:53 UTC)
- In effect from
- Jan 4, 2019, 10:10 PM EST
- Expired
- Jan 5, 2019, 4:36 PM EST
- In force
- 18 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Suwanee Creek at Suwanee (SWEG1). The gauge peaked at 8.22 ft at Jan 4, 2019, 10:00 PM EST.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 11 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02334885, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
880
WGUS42 KFFC 050053
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
753 PM EST Fri Jan 4 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Suwanee Creek near Suwanee affecting Gwinnett County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC135-051452-
/O.NEW.KFFC.FL.W.0019.190105T0330Z-190105T2136Z/
/SWEG1.1.ER.190105T0330Z.190105T1200Z.190105T1536Z.NO/
753 PM EST Fri Jan 4 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Suwanee Creek near Suwanee.
* From this evening until Saturday afternoon.
* At 7 PM Friday the stage was 7.7 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 8 feet.
* The creek is forecast to rise above flood stage by tonight and
continue to rise to near 8.3 feet by Saturday morning. The river
will fall below flood stage by late Saturday morning.
* At 8 feet...Flood Stage is reached. Minor flooding begins along
the creek upstream and downstream from the gage at U S Highway 23
or Buford Highway. Portions of the Suwanee Creek Park off of
Suwanee Creek Trail begin to flood to Martin Farm Road. This will
also include areas behind the Suwanee Elementary School and the
George Pierce Park.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$2 follow-up statements
924
WGUS82 KFFC 050313
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1013 PM EST Fri Jan 4 2019
...The Flood Warning continues for the following rivers in Georgia...
Suwanee Creek near Suwanee affecting Gwinnett County
Oconee River near Milledgeville affecting Baldwin...Washington and
Wilkinson Counties
...The Flood Warning continues for the following rivers in Georgia...
South River near Snapping Shoals affecting Butts...Henry and
Newton Counties
GAC009-303-319-051713-
/O.EXT.KFFC.FL.W.0009.000000T0000Z-190107T2154Z/
/MLGG1.1.ER.190104T2007Z.190105T0600Z.190107T1554Z.NO/
1013 PM EST Fri Jan 4 2019
...Flood Warning extended until Monday afternoon...The Flood Warning
continues for
The Oconee River near Milledgeville.
* Until Monday afternoon.
* At 9 PM Friday the stage was 30.4 feet and rising quickly.
* Minor flooding is occurring and Minor flooding is forecast to continue.
* Flood stage is 22 feet.
* The river is forecast to continue rising to near 31.3 feet by after
midnight tomorrow. The river will fall below flood stage late Monday
morning.
* At 30 feet...Minor flooding continues to expand further into the
woodlands and pasture upstream and downstream from the gage near
the Georgia Highway 22 and 24 bridge. Fishing Creek backs up and a
few buildings along the creek will be flooded. Also Tanyard Branch
Stream between East Thomas and East Charleston Streets in
Milledgeville will flood. Sinclair Dam will likely have four to
five gates open to reach this height.
&&
LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
3297 8316 3304 8324
$$
GAC135-051713-
/O.EXT.KFFC.FL.W.0019.190105T0310Z-190105T2136Z/
/SWEG1.1.ER.190105T0115Z.190105T1200Z.190105T1536Z.NO/
1013 PM EST Fri Jan 4 2019
...Flood Warning extended until Saturday afternoon...The Flood
Warning continues for
The Suwanee Creek near Suwanee.
* Until Saturday afternoon.
* At 9 PM Friday the stage was 8.2 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast to continue.
* Flood stage is 8 feet.
* The river will continue rising to near 8.3 feet by tomorrow
morning. The river will fall below flood stage tomorrow late
morning.
* At 8 feet...Flood Stage is reached. Minor flooding begins along
the creek upstream and downstream from the gage at U S Highway 23
or Buford Highway. Portions of the Suwanee Creek Park off of
Suwanee Creek Trail begin to flood to Martin Farm Road. This will
also include areas behind the Suwanee Elementary School and the
George Pierce Park.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$
GAC035-151-217-051713-
/O.CON.KFFC.FL.W.0020.000000T0000Z-000000T0000Z/
/SPGG1.1.ER.190105T0130Z.190105T0230Z.000000T0000Z.UU/
1013 PM EST Fri Jan 4 2019
The Flood Warning continues for
The South River near Snapping Shoals.
* Until further notice.
* At 9 PM Friday the stage was 12 feet and rising.
* Minor flooding is occurring.
* Flood stage is 12 feet.
* At 12 feet...Flood stage is reached. Minor flooding begins in the
woodlands and fields along the river upstream and downstream from
the gage on Georgia Highway 81. Much further downstream...portions
of Lucy Lane and Lunsford Road in north Butts County begin to
flood.
&&
LAT...LON 3353 8410 3357 8404 3350 8392 3341 8388
3339 8393 3346 8398
$$789
WGUS82 KFFC 050657
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
157 AM EST Sat Jan 5 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Suwanee Creek near Suwanee affecting Gwinnett County
...The Flood Warning continues for the following rivers in Georgia...
Falling Creek near East Juliette affecting Jones County
GAC169-051424-
/O.EXT.KFFC.FL.W.0010.000000T0000Z-190105T1424Z/
/FALG1.1.ER.190104T1723Z.190105T0045Z.190105T0824Z.NO/
157 AM EST Sat Jan 5 2019
...Flood Warning extended until this morning...The Flood Warning
continues for
The Falling Creek near East Juliette .
* Until this morning.
* At 1 AM Saturday the stage was 15.0 feet...and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* The river will continue to fall to below flood stage this morning.
* At 15.0 feet...Minor flooding expands into the woodlands and
natural flood plain along the creek in the Piedmont National
Wildlife Refuge upstream and downstream from the gage on Round
Oak-Juliette Road. The rapid flow increases around 50 percent from
the flood stage level.
&&
LAT...LON 3316 8377 3317 8366 3310 8368 3303 8368
3302 8372 3310 8376
$$
GAC135-050727-
/O.CAN.KFFC.FL.W.0019.000000T0000Z-190105T2136Z/
/SWEG1.1.ER.190105T0115Z.190105T0300Z.190105T0521Z.NO/
157 AM EST Sat Jan 5 2019
The Flood Warning is cancelled for
The Suwanee Creek near Suwanee.
* This takes effect immediately.
* At 1 AM Saturday the stage was 7.8 feet...and falling.
* Flood stage is 8.0 feet.
* The creek will continue to fall.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 4, 7:29 PM EST, 24 minutes earlier.
Area forecast discussion, Jan 4, 7:29 PM EST, 24 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 729 PM EST Fri Jan 4 2019 .PREV DISCUSSION... /issued 221 PM EST Fri Jan 4 2019/ SHORT TERM /Tonight through Saturday Night/... While the post-dry slot portion and sfc occluded front is exiting the CWA to the east and north, some breaks in the wrap-around stratocu may tease momentary glimpses of the thing we call the sun for this afternoon. While the center of the upper cutoff low and associated lingering low level moisture continues to push across the MS/TN Valleys, cloud cover is unfortunately expected to fill back in for this evening into overnight though NW flow behind this system will allow for a much more optimistic clearing trend for the weekend. In the mean time, the steepening lapse rates and continued moisture near the main cold core of the low will actually allow for some continued shower and isolated thunder development in parts of north GA. There may even be a few shallow cells that generate graupel or small hail. Late tonight the last of the precip should diminish in the far northeast. Keeping it all showers late given thermal profile trend but could not rule out a few flurries or snow grains right at the tail end though sfc temps stay above freezing in the mountains. Temps mainly in the mid 50s to low 60s for Saturday with clearing skies and enhanced NW gradient winds, then even better Sunday with temps moderating into the mid to upper 60s as the flow becomes more zonal. Baker LONG TERM /Sunday through Friday/... No major forecast concerns during the long term period. 12Z model guidance in relatively strong agreement with broad upper ridging over the eastern CONUS transitioning to southwest flow and a broad upper trough over the northern/central CONUS latitudes on Monday, followed by strong NW flow aloft and subsidence Tues thru Thurs. There could be some light rain Monday night associated with warm advection ahead of front but other than that, the entire forecast will be dry. Both max and min temperatures through Wednesday will be 10 to 15 degrees above normal, possibly higher before the next front arrives on Tues night or Wednesday. Even after that, temps will remain around 5 degrees above normal. SNELSON PREV LONG TERM DISCUSSION... /Issued 332 AM EST Fri Jan 4 2019/ The long term begins with a ridge of high pressure building over the central U.S. This will bring dry and more stable air into the CWA for a few days. Another weak but fast moving system will move across the CWA late Monday and Monday night. The system will weaken as it moves across the CWA, however it will have enough moisture for another chance of showers. After Monday night, a broad trough will dominate the eastern half of the nation with the axis just off the east coast. This puts the CWA in a west northwest flow bringing dry and stable conditions for the remainder of the long term. Temperatures will be at or just above normal through the long term. 17 && .AVIATION... 00Z UPDATE... Winds remain elevated at terminals this evening and will continue to carry low end gusts into the overnight period and right on through Sat for ATL. Some clearing initially behind the front but MVFR should move in by 03Z and IFR likely thereafter for a brief period. A much needed return to VFR conditions anticipated for Sat morning and persisting through the remainder of the TAF period. //ATL CONFIDENCE...00Z UPDATE... Medium on IFR conditions. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 41 57 39 66 / 20 5 0 0 Atlanta 41 56 41 65 / 10 0 0 0 Blairsville 37 51 35 63 / 40 10 0 0 Cartersville 40 55 37 63 / 20 0 0 0 Columbus 43 60 42 68 / 10 5 0 0 Gainesville 40 54 39 64 / 20 5 0 0 Macon 44 60 40 68 / 10 5 0 0 Rome 39 56 36 63 / 20 0 0 0 Peachtree City 41 57 40 67 / 10 0 0 0 Vidalia 45 61 42 67 / 20 5 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....SNELSON AVIATION...Deese
Hazardous weather outlook, Jan 4, 2:05 PM EST, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 205 PM EST Fri Jan 4 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 205 PM EST Fri Jan 4 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Although the rain has ended, some creeks and rivers will continue to rise through tonight, resulting in a few spots experiencing minor flooding. Water levels are expected to fall over the next few days. Otherwise, no hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of flooding through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jan 4, 3:23 PM EST, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
323 PM EST FRI JAN 4 2019
GAZ013-014-021-022-042100-
Dawson GA-Cherokee GA-Forsyth GA-Pickens GA-
323 PM EST FRI JAN 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON...
NORTHEASTERN CHEROKEE...NORTHWESTERN FORSYTH AND SOUTHEASTERN PICKENS
COUNTIES UNTIL 400 PM EST...
At 323 PM EST...a strong thunderstorm was near Lathemtown, or 8 miles
east of Canton...moving northeast at 25 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ball Ground, Reavis Mountain and Hollis Lathem Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3422 8435 3427 8445 3446 8429 3439 8412
TIME...MOT...LOC 2023Z 227DEG 20KT 3428 8435
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jan 4, 3:58 PM EST, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
358 PM EST FRI JAN 4 2019
GAZ014-015-042130-
Dawson GA-Lumpkin GA-
358 PM EST FRI JAN 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWSON AND LUMPKIN
COUNTIES UNTIL 430 PM EST...
At 358 PM EST...a strong thunderstorm was over McKee, or over
Dawsonville...moving northeast at 30 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dahlonega, Dawsonville, Auraria, Garland, Porter Springs, Turners
Corner, Nimblewill, Gooch Mountain Shelter, McKee and Juno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3468 8387 3462 8388 3461 8386 3455 8386
3454 8384 3453 8384 3437 8412 3436 8420
3445 8426 3447 8426 3465 8406 3464 8404
3467 8403 3468 8399 3470 8399
TIME...MOT...LOC 2058Z 223DEG 25KT 3446 8413
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jan 4, 4:30 PM EST, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
430 PM EST FRI JAN 4 2019
GAZ015-016-042200-
White GA-Lumpkin GA-
430 PM EST FRI JAN 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR WHITE AND SOUTHEASTERN LUMPKIN
COUNTIES UNTIL 500 PM EST...
At 430 PM EST...a strong thunderstorm was near Porter Springs, or
near Dahlonega...moving northeast at 25 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dahlonega, Cleveland, Helen, Unicoi State Park, Camp Coleman Lake,
Robertstown, Anna Ruby Falls, Garland, Smithgall Woods Conservation
Are, Porter Springs, Sautee and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3477 8365 3477 8364 3476 8363 3475 8363
3473 8362 3472 8364 3467 8364 3466 8366
3462 8364 3461 8364 3449 8393 3460 8400
3479 8368
TIME...MOT...LOC 2130Z 234DEG 23KT 3458 8393
HAIL...0.25IN
WIND...40MPHLocal storm report, Jan 4, 5:14 PM EST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EST FRI JAN 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 3 SSW MOLENA 32.97N 84.52W
01/04/2019 UPSON GA EMERGENCY MNGR
DRIPPING ROCK RD WAS CLOSED AT ELKINS CREEK NEAR THE
PIKE/UPSON COUNTY LINE
&&
EVENT NUMBER FFC1900001
THIEMLocal storm report, Jan 4, 5:16 PM EST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 PM EST FRI JAN 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 2 NW LIFSEY SPRINGS 33.06N 84.39W
01/04/2019 PIKE GA EMERGENCY MNGR
OLD ZEBULON RD WAS CLOSED AT THE POWDER CREEK CROSSING
BETWEEN COOK RD AND POWDER CREEK RD
&&
EVENT NUMBER FFC1900002
THIEMLocal storm report, Jan 4, 5:17 PM EST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 PM EST FRI JAN 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 1 NNW HILLTOP 33.12N 84.44W
01/04/2019 PIKE GA EMERGENCY MNGR
ROAD CLOSURE DUE TO RAINWATER RUNOFF AT MILNER RD AND
BOTTOMS RD
&&
EVENT NUMBER FFC1900003
THIEMThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 7:14 PM EST | River Flood Warning | FFC | Taliaferro, Wilkes | 37 hr |
| Jan 4, 8:39 PM EST | River Flood Warning | FFC | Butts, Henry, Newton | 21 days |
| Jan 4, 9:25 PM EST | River Flood Warning | FFC | Floyd | 4 days |
| Jan 5, 12:53 AM EST | River Flood Warning | FFC | Barrow, Jackson | 16 hr |
| Jan 5, 4:07 AM EST | River Flood Warning | FFC | Washington, Wilkinson | 21 days |
| Jan 5, 5:18 AM EST | River Flood Warning | FFC | Floyd | 21 days |
| Jan 5, 5:26 AM EST | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 27 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.